Suggest remedy for depression and panic attacks

default
Posted on Fri, 14 Aug 2015 in Mental Health
Question: I am feeling depressed and am in a state of panic and feel like I need help.I am crying in between.I want to come out of this state .This is from 2 to 3 months.In between I feel better for few days and again my mood goes back.I am afraid of using medicines because of the side affects.As I am new to this place I do not know how to approach a psychiatrist.Please advice me
doctor
Answered by Dr. Chintan Solanki 25 minutes later
Brief Answer:
do not worry about side effects,provide your location details& more info

Detailed Answer:
Hello XXXXXXX

Thanks for writing to us.

I can understand your feelings and pain. You seem to be in depression with anxiety symptoms. It is absolutely treatable condition. Psychotherapy and/or medicines are useful for treatment.

Every medicine (either for physical problem like fever or for psychiatric problem like depression) has side effects. However whenever any medicine is taken under medical supervision side effects do not matter much. Many of the newer medicines in psychiatry are there without or with very less side effects and that also do not occurs in every patient.

You can visit any nearby psychiatrist like you visit a physician for your physical illness. Even you can ask your family doctor to refer you to some psychiatrist.

-Provide me your exact location so I may help you about psychiatrist.

- Also provide more information about stress if any and some brief details how your problem started and worsen.

For your info:
Treatment of depression-anxiety includes both medicines and psychotherapy.

In psychotherapy I prefer cognitive behavior therapy(CBT).In mild cases only CBT is sufficient. In moderate to severe cases initially medicines and then CBT is added. And later on medicines stopped gradually.

In medicines SSRI group of drugs(fluoxetine,paroxetine,sertraline, escitalopram) are main stay of the treatment.
Benzodiazepines group of drugs(clonazeapm,lorazepam or etizolam) are used initially for short duration for fast symptomatic relief. Hope I have answered your query, I will be happy to help further.

Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Treatment/Therapy

Recent questions on  Sertraline

doctor1 MD

Hi dr Iv been getting headaches for a couple of weeks now plus feeling week can t sleep probly and can t concentrate and feel sleepy I m on Zoloft...

doctor1 MD

I am over weight and have very heavy feeling legs and numbness/tingling in them. I sit for long hours in my job. I have anxiety issues and take...

doctor1 MD

hi I have taken zoloft for two and a half years now and have decided to stop, I have tapered off and this is my 3rd day without I pill, I have...

doctor1 MD

I have been off Zoloft since January 2012, I went through major withdrawal from it that last about 6 months by the time I started to get back to...

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal....

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2